Connecticut, 2015Strong Wind in Connecticut, April 4, 2015
April 4, 2015 · NWS BOX · 1 event in 1 county or zone
Low pressure and a cold front moved across Southern New England. This drew strong gusty northwest winds across the region during the late morning and afternoon.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure and a cold front moved across Southern New England. This drew strong gusty northwest winds across the region during the late morning and afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 4, 9:19 AM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Apr 4, 9:19 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1019 AM EDT SAT APR 4 2015
.SYNOPSIS...
MAINLY DRY WEATHER WILL PREVAIL TODAY BUT IT WILL BECOME QUITE
WINDY. A FAST MOVING DISTURBANCE WILL BRING A PERIOD OF SCATTERED
RAIN/SNOW SHOWERS LATE SUNDAY INTO SUNDAY NIGHT. MAINLY DRY WEATHER
FOLLOWS MONDAY. HIGH PRESSURE WILL THEN SET UP ACROSS EASTERN
CANADA BRINGING CHILLY TEMPERATURES TUESDAY INTO WEDNESDAY WITH SOME
UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1018 AM UPDATE...
MADE A FEW CHANGES TO THE FORECAST THIS MORNING. RAINFALL AND
CLOUDS WERE MOVING OUT A LITTLE QUICKER THAN PREVIOUS TIMING.
MINOR TWEAKS TO TEMPERATURES TO BRING THEM BACK IN LINE WITH
OBSERVED TRENDS. WITH THE CLOUDS BREAKING UP LATE THIS MORNING...
EXPECTING WINDS TO STARTING PICKING UP BETWEEN NOW AND NOON. NO
CHANGES PLANNED TO EXISTING WIND ADVISORIES.
PREVIOUS DISCUSSION...
DRY WEATHER TODAY BEHIND THE COLD FRONT BUT CAN/T RULE OUT A
BRIEF SPOT SPRINKLE/SHOWER ACROSS NORTHWEST MA WITH STEEP MID
LEVEL LAPSE RATES.
THE COMBINED SOLAR WARMING AND COLD ADVECTION ALOFT WILL
ENHANCE MIXING...UP TO AT LEAST H85 WHERE LLJ
IS 45-50 KT OUT OF THE WNW. ALSO NOTE VERY STRONG PRES RISES
ESPECIALLY ACROSS THE ERN REACHES OF THE REGION.
THEREFORE...ESPECIALLY AWAY FROM THE COAST /MIXING WILL BE
MITIGATED THERE DUE TO COLD WATER TEMPS/. THIS WILL LEAD TO GUSTY
WNW WINDS...REACHING AS HIGH AS 40 KT OR SO AT TIMES. CURRENT WIND
ADVISORY LOOKS GOOD SO WILL MAINTAIN IT THROUGH THE DAY TODAY.
TEMPS WILL GENERALLY BE IN THE 40S TO THE LOWER 50S...NOT TOO MUCH
CHANGE FROM THEIR CURRENT READINGS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
HIGH PRES WILL BE MOVING INTO THE REGION...BUT EXPECT COLD FRONT
WILL BE SWEEPING THROUGH THE REGION ALONG WITH UPPER LVL
SHORTWAVE. DRY AIR WILL HAVE ALREADY SETTLED IN AS DWPTS AT THE
SFC ARE EXPECTED TO BE IN THE TEENS AND LOW 20S.
THEREFORE...OUTSIDE OF SOME MID AND HIGH CLOUDS...AND MAINTAINED
SFC PRES GRADIENT EXPECT LITTLE FANFARE WITH THIS FROPA. THE
MAINTAINED FLOW AND CLOUD COVER WILL LIMIT CHANCES FOR RADIATIONAL
COOLING SO WE WILL SEE MIN TEMPS FALL BACK INTO THE
TWENTIES...WHICH IS BELOW NORMAL...BUT NOT AS COLD AS IT COULD BE.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGHLIGHTS...
* SCATTERED RAIN/SNOW SHOWERS LATE SUN AFTERNOON AND NIGHT
* RAW AND CHILLY TUE/WED WITH A PERIOD OR TWO OF MAINLY RAIN
* LOW RISK FOR A PERIOD OF WET SNOW SOMETIME LATE TUE/WED
DETAILS...
SUNDAY AND SUNDAY NIGHT...
DRY AND COOL WEATHER SHOULD PREVAIL THROUGH EARLY SUN AFTERNOON WITH
PARTIAL SUNSHINE. HIGH TEMPS SHOULD RECOVER WELL UP INTO THE 40S
AND LOWER 50S.
MAIN ISSUE IS LATE SUN AFTERNOON AND NIGHT AS SHORTWAVE MOVES IN
FROM THE WEST. ITS ACTUALLY QUITE COLD ALOFT WHICH WILL RESULT IN
TOTAL TOTALS EXCEEDING 50 ALONG WITH MID LEVEL LAPSE RATES NEAR 7
C/KM FOR A TIME. THIS SHOULD ALLOW SCATTERED PRECIPITATION TO
DEVELOP LATE SUN AFTERNOON INTO SUN NIGHT. EVAPORATIVE/DYNAMIC
COOLING SHOULD ALLOW FOR INITIAL RAIN SHOWERS TO MIX WITH OR CHANGE
TO SNOW SHOWERS NORTH OF THE MA PIKE. LOW RISK OF A SMALL SLUSH
ACCUMULATION ON GRASSY SURFACES. SOUTH OF THE PIKE...IT WILL
PROBABLY WILL BE JUST WARM ENOUGH FOR MAINLY SCATTERED RAIN
SHOWERS...BUT CAN/T RULE OUT SOME WET SNOW FLAKES OR EVEN GRAUPEL
MIXED IN FOR A TIME.
MONDAY...
VERY LOW CONFIDENCE ON HIGH TEMPERATURES FOR MONDAY. WARM FRONT
WILL TRY TO TEMPORARILY LIFT NORTH OF OUR REGION...BUT UNCERTAIN HOW
MUCH PROGRESS IT WILL MAKE. CHILLIEST READINGS SHOULD BE ACROSS
NORTHEAST MA...WHILE OUR NORTHERN CT ZONES SHOULD END UP THE
MILDEST. ITS POSSIBLE TEMPS REMAIN IN THE 40S ACROSS NORTHEAST
MA...WHILE THEY NEAR 60 ACROSS PORTIONS OF NORTHERN CT. AS FOR
PRECIPITATION...MUCH OF MONDAY SHOULD END UP DRY OTHER THAN PERHAPS
A FEW PASSING SHOWERS NEAR THE NEW HAMPSHIRE BORDER.
TUESDAY AND WEDNESDAY...
LOW CONFIDENCE FORECAST. ANOMALOUS COLD AIRMASS AND AN ASSOCIATED
HIGH PRESSURE SYSTEM SETS UP ACROSS EASTERN CANADA. THIS WILL SEND
A COLD FRONT SOUTH OF OUR REGION...WHILE A COUPLE OF WAVES OF LOW
PRESSURE TRACK ALONG THE FRONT. MODELS ARE ALL OVER THE PLACE WITH
LOCATION OF THE COLD FRONT AND TIMING OF EACH WAVE OF LOW PRESSURE.
THIS WILL RESULT IN A PERIOD OR TWO OF RAIN SOMETIME TUE INTO
WED...BUT TIMING IS HIGHLY UNCERTAIN.
LATEST THERMAL PROFILES SUGGEST MAINLY RAIN...BUT WE ARE GOING TO
HAVE TO BE CAREFUL GIVEN THE ANOMALOUS COLD AIR ACROSS EASTERN
CANADA AND POSITIONING OF THE HIGH PRESSURE SYSTEM. THERE IS A LOW
PROBABILITY THAT PORTIONS OF OUR REGION EVENTUALLY SEE A PERIOD OF
ACCUMULATING WET SNOW. REGARDLESS...IT CERTAINLY WILL BE RAW AND
CHILLY.
THURSDAY AND FRIDAY...
FORECAST CONFIDENCE REMAINS LOW WITH SO MUCH UNCERTAINTY ON OVERALL
EVOLUTION. IT DOES APPEAR HIGH PRESSURE WILL MOVE EAST OF THE
CANADIAN MARITIMES. THEN ANOTHER LOW PRESSURE MAY BRING SOME MORE
RAIN SHOWERS TO THE REGION SOMETIME LATE THU INTO FRI.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM /THROUGH TONIGHT/...
TODAY AND TONIGHT...HIGH CONFIDENCE.
LEFT OVER MVFR-IFR CONDITIONS SHOULD IMPROVE BY 16Z AS DRIER AIR
WORKS INTO THE REGION. MAIN ISSUE WILL BE WINDS...WNW 20-25 KT
WITH GUSTS UP TO 40 KT POSSIBLE AT TIMES...ESPECIALLY THIS
AFTERNOON AND EVENING. WINDS DIMINISH SOMEWHAT THIS EVENING AND
OVERNIGHT.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
.OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...MODERATE CONFIDENCE. VFR CONDITIONS THROUGH EARLY SUNDAY
AFTERNOON. HOWEVER...PERIOD OF MVFR AND BRIEF IFR CONDITIONS ARE
POSSIBLE LATE SUN/SUN NIGHT IN SCATTERED RAIN/SNOW SHOWERS.
MONDAY...LOW CONFIDENCE. MVFR-IFR CONDITIONS MAY AFFECT OUR REGION
DEPENDING ON HOW FAR NORTH A WARM FRONT GETS INTO SOUTHERN NEW
ENGLAND. HIGHEST RISK FOR THESE CONDITIONS ARE IN OUR NORTHERN AND
EASTERN ZONES.
TUESDAY-WEDNESDAY...LOW CONFIDENCE. SOME MVFR-IFR CONDITIONS ARE
POSSIBLE IN A PERIOD OR TWO OF MAINLY RAIN. VERY LOW CONFIDENCE ON
TIMING AND ITS EVEN POSSIBLE SOME LOCATIONS SEE A BIT OF WET SNOW.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
.SHORT TERM /THROUGH SUNDAY/...HIGH CONFIDENCE.
THROUGH TONIGHT...HIGH CONFIDENCE.
BUILDING S SWELL BUT RELATIVELY WEAK SW FLOW WILL GIVE WAY TO
INCREASING WIND WAVES AND STRONGER WIND GUSTS MID MORNING INTO THE
EVENING. THEREFORE...GALE WARNINGS CONTINUE. SEAS COULD REACH NEAR
8-10 FT ON THE SE OCEAN WATERS. GALE FORCE GUSTS GIVE WAY TO SMALL
CRAFTS OVERNIGHT. RAIN/FOG OVER THE WATERS WILL DISSIPATE BY ABOUT
MID MORNING.
SUN...
W WINDS WITH GUSTS TO AROUND 25 KT EXPECTED. THIS WILL LEAD TO A
SLOW DIMINISHING OF THE LEFTOVER SWELL...BUT SMALL CRAFT
ADVISORIES ARE LIKELY TO BE NEEDED FOR THE DAY DUE TO GUSTS ALONE.
.OUTLOOK...SUNDAY THROUGH WEDNESDAY...
SUNDAY...MODERATE TO HIGH CONFIDENCE. MODEST FLOW ALOFT WILL YIELD
WESTERLY SMALL CRAFT WIND GUSTS OF 20 TO 30 KNOTS. SMALL CRAFT
HEADLINES WILL BE NEEDED.
MONDAY...LOW CONFIDENCE. WIND DIRECTION/SPEEDS UNCERTAIN DO TO THE
LOCATION OF A WARM FRONT. MARGINAL SOUTHWEST SMALL CRAFT WIND
GUSTS/SEAS POSSIBLE ACROSS OUR SOUTHERN WATERS. ACROSS OUR NORTHERN
WATERS...WINDS MAY BE LIGHT FROM THE EAST OR NORTHEAST WITH AREAS OF
FOG POSSIBLE.
TUESDAY AND WEDNESDAY...MODERATE CONFIDENCE. HIGH PRESSURE ACROSS
EASTERN CANADA WILL RESULT IN INCREASING NORTHEAST WINDS TUE INTO
WED. SMALL CRAFT NORTHEAST WIND GUSTS AND SEAS WILL LIKELY DEVELOP
LATE TUE INTO WED...BUT TIMING IS UNCERTAIN.
&&
.HYDROLOGY...
RISES CONTINUE ON SOME AREA WATERWAYS WITH THE LIGHT-MODERATE
RAINFALL LAST NIGHT AND CONTINUED SNOWMELT. GIVEN WHAT WE
KNOW/EXPECT...AND LATEST MMEFS/RFC DATA SUGGESTS ONLY A FEW AREA
RIVERS MAY REACH ACTION STAGE AT SOME POINT TODAY INTO TONIGHT.
THEREFORE...WHILE ANY SORT OF WIDESPREAD FLOODING NOT EXPECTED...
WILL NEED TO CONTINUE TO MONITOR RIVERS AS SOME WILL BE SLOW TO
RESPOND THROUGH THE DAY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>024-026.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ230-232>235-
237.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ231-251-255-
256.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ236.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ250-254.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...BELK/DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...BELK/FRANK/DOODY
MARINE...FRANK/DOODY
HYDROLOGY...STAFFHazardous weather outlook, Apr 4, 5:23 AM EST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
623 AM EDT SAT APR 4 2015
CTZ002>004-MAZ002>022-024-026-RIZ001>008-051030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
623 AM EDT SAT APR 4 2015
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A LOW PROBABILITY FOR A PERIOD OF ACCUMULATING SNOW
SOMETIME TUESDAY INTO WEDNESDAY ACROSS A PORTION OF SOUTHERN NEW
ENGLAND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ255-256-051030-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
623 AM EDT SAT APR 4 2015
...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-254-051030-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
623 AM EDT SAT APR 4 2015
...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231-251-051030-
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
623 AM EDT SAT APR 4 2015
...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-232>235-237-051030-
BOSTON HARBOR-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
623 AM EDT SAT APR 4 2015
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ236-051030-
NARRAGANSETT BAY-
623 AM EDT SAT APR 4 2015
...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ023-051030-
DUKES MA-
623 AM EDT SAT APR 4 2015
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FRANK
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Apr 4, 11:09 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
1209 PM EDT SAT APR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM NON-TSTM WND DMG WOONSOCKET 42.00N 71.51W
04/04/2015 PROVIDENCE RI AMATEUR RADIO
2 UTILITY POLES DOWN ON A CAR ON DIAMOND HILL ROAD
1103 AM NON-TSTM WND DMG FOSTER 41.85N 71.76W
04/04/2015 PROVIDENCE RI AMATEUR RADIO
TREE DOWN ON WIRES ON NORTH ROAD
&&
KABStrong Wind, Hartford
- When
- April 4, 11:18 AM EST to 2:15 PM EST
- Where
- Hartford forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 41.819, -72.572 (the zone’s center; the record gives no point)
The Automated Surface Observation System at Bradley International Airport (KBDL) recorded sustained winds of 38 mph and gusts to 49 mph. A tree fell on two cars in a driveway on Russet Lane in Southington. Another tree fell on a car on West Mountain Road in Simsbury.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Massachusetts, April 4, 2015$139,000 · 54 kt wind · 10 events
- Strong Wind in New York, April 4, 2015$100,000 · 9 events
- Strong Wind in Connecticut, April 4, 2015$40,000 · 2 events
- Strong Wind in Rhode Island, April 4, 2015$35,000 · 2 events
- Flooding in Indiana, April 4 to 27, 2015$23,000 · 8 events
- Wildfire in Wyoming, April 4, 20152 injured · $5,000 · 1 event
- Strong Wind in New Jersey, April 4, 2015$7,000 · 14 events
- Heavy Snow in Maine, April 4, 20153 events
- Avalanche and Frost and Freeze in Colorado, April 4, 20153 events
- Frost and Freeze in Utah, April 4, 20152 events
- Strong Wind in Pennsylvania, April 4, 2015$1,000 · 2 events
- High Wind in Texas, April 4, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571510.